Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 18, 2000, 2:42 PM CDT for McHenry County, Illinois. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 18, 2000, 2:42 PM CDT (19:42 UTC)
- Expired
- May 18, 2000, 3:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County McHenry County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 3:00 PM CDT | Hail 1.75 | Huntley, IL | |
| May 18, 3:15 PM CDT | Hail 1.25 | Cary, IL | |
| May 18, 3:15 PM CDT | Hail 0.75 | Marengo, IL | |
| May 18, 3:28 PM CDT | Hail 1 | Crystal Lake, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1779 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 181944 SVRCHI ILC111-182030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 242 PM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCHENRY COUNTY IN NORTHEAST ILLINOIS * UNTIL 330 PM CDT * AT 242 PM CDT...LAW ENFORCEMENT OFFICIALS AND DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF MARENGO...OR ABOUT 7 MILES SOUTHEAST OF BELVIDERE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR MARENGO AROUND 250 PM CDT WOODSTOCK AROUND 305 PM CDT CRYSTAL LAKE AROUND 310 PM CDT BULL VALLEY AROUND 315 PM CDT THAE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. STAY AWAY FROM WINDOWS. BROWNING NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:45 AM CDT, 11 hours 57 minutes earlier.
Area forecast discussion, May 18, 2:45 AM CDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 245 AM CDT THU MAY 18 2000 MODEL SUITE FAIRLY CONSISTENT THIS GO AROUND. PRECIP LIGHTING UP AROUND WARM FRONT OVER SOUTHERN WISCONSIN...WITH SOME SHRA/TSRA LEAKING OVER THE BORDER INTO OUR CWA. CURRENTLY FAVOR ETAS IDEA OF SHEARING THE LOW CENTER EAST...GRADUALLY DROPPING THE RAIN AXIS SOUTH THROUGH OUR CWA AND WINDING UP PRECIPITATION BY DAYBREAK FRIDAY. SHARPLY COOLER TEMPERATURES ON TAP IN THE WAKE OF THIS SYSTEM...FURTHER ENHANCED NEAR THE LAKESHORE BY MODERATE NORTHEAST SURFACE FLOW. THIS IDEA IS HANDLED WELL IN THE CURRENT FORECAST...SO ONLY MINOR COSMETIC CHANGES ARE EXPECTED. .CHI...NONE JHV
In the hours before
Special weather statement, May 18, 11:36 AM CDT, 3 hours 6 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 191100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 1130 AM CDT/EST THU MAY 18 2000 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA A TORNADO WATCH IS IN EFFECT UNTIL 4PM CDT/EST FOR NORTHWEST INDIANA. A TORNADO WATCH IS IN EFFECT UNTI 5PM CDT FOR PORTIONS OF NORTHERN AND CENTRAL ILLINOIS. TORNADOES...HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THUNDERSTORMS ARE DEVELOPING RAPIDLY IN SOUTHERN IOWA AHEAD OF A SURFACE LOW. THE AIRMASS EAST FROM THE LOW ACROSS PORTIONS OF NORTHERN AND CENTRAL ILLINOIS AND NORTHWEST INDIANA IS VERY UNSTABLE AND POSSESSES METEOROLOGICAL PARAMETERS FAVORABLE FOR THE DEVELOPMENT OF TORNADIC SUPERCELLS. SOMREK
Local storm report, May 18, 12:21 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1221 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM STREAMWOOD IL 1.75 INCH HAIL
05/18/00 COOK REPORTED BY PUBLIC.
1140 AM CAROL STREAM IL 1.75 INCH HAIL
05/18/00 DUPAGE REPORTED BY PUBLIC.
1145 AM WOOD DALE IL 1.5 INCH HAIL
05/18/00 DUPAGE REPORTED BY STORM
SPOTTER AT THORNDALE
AND WOOD DALE ROADS.
1145 AM 1 N WOODSTOCK IL .75 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
1147 AM BLOOMINGDALE IL 1 INCH HAIL
05/18/00 DUPAGE REPORTED BY EMERGENCY
MANAGEMENT.
1157 AM MORTON GROVE IL 1.5 INCH HAIL
05/18/00 COOK REPORTED BY STORM
SPOTTER.
1200 PM NILES IL 2.75 INCH HAIL
05/18/00 COOK REPORTED BY STORM
SPOTTER.
1200 PM DE KALB IL .88 INCH HAIL
05/18/00 DEKALB REPORTED BY STORM
SPOTTER.
1202 PM DE KALB IL 1 INCH HAIL
05/18/00 DEKALB REPORTED BY STORM
SPOTTER AT NIU.Local storm report, May 18, 12:54 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1254 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM STREAMWOOD IL 1.75 INCH HAIL
05/18/00 COOK REPORTED BY PUBLIC.
1140 AM CAROL STREAM IL 1.75 INCH HAIL
05/18/00 DUPAGE REPORTED BY PUBLIC.
1145 AM WOOD DALE IL 1.5 INCH HAIL
05/18/00 DUPAGE REPORTED BY STORM
SPOTTER AT THORNDALE
AND WOOD DALE ROADS
1145 AM 1 N WOODSTOCK IL .75 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
1147 AM BLOOMINGDALE IL 1 INCH HAIL
05/18/00 DUPAGE REPORTED BY EMERGENCY
MANAGEMENT.
1157 AM MORTON GROVE IL 1.5 INCH HAIL
05/18/00 COOK REPORTED BY STORM
SPOTTER.
1200 PM NILES IL 2.75 INCH HAIL
05/18/00 COOK REPORTED BY STORM
SPOTTER.
1200 PM DE KALB IL .88 INCH HAIL
05/18/00 DEKALB REPORTED BY STORM
SPOTTER.
1202 PM DE KALB IL 1 INCH HAIL
05/18/00 DEKALB REPORTED BY STORM
SPOTTER AT NIU
1243 PM 1 E ALGONQUIN IL .75 INCH HAIL
05/18/00 MCHENRY REPORTED BY STORM
SPOTTER 1 MILE NORTH OF
ROUTES 25 AND 62.
1252 PM IL 1.75 INCH HAIL
05/18/00 BOONE REPORTED BY LAW
ENFORCEMENT OFFICIAL IN_
SOUTHERN PART OF COUNTY.Local storm report, May 18, 1:54 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
154 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM STREAMWOOD IL 1.75 INCH HAIL
05/18/00 COOK REPORTED BY PUBLIC.
1140 AM CAROL STREAM IL 1.75 INCH HAIL
05/18/00 DUPAGE REPORTED BY PUBLIC.
1145 AM WOOD DALE IL 1.5 INCH HAIL
05/18/00 DUPAGE REPORTED BY STORM
SPOTTER AT THORNDALE
AND WOOD DALE ROADS
1145 AM 1 N WOODSTOCK IL .75 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
1147 AM BLOOMINGDALE IL 1 INCH HAIL
05/18/00 DUPAGE REPORTED BY EMERGENCY
MANAGEMENT.
1157 AM MORTON GROVE IL 1.5 INCH HAIL
05/18/00 COOK REPORTED BY STORM
SPOTTER.
1200 PM NILES IL 2.75 INCH HAIL
05/18/00 COOK REPORTED BY STORM
SPOTTER.
1200 PM DE KALB IL .88 INCH HAIL
05/18/00 DEKALB REPORTED BY STORM
SPOTTER.
1202 PM DE KALB IL 1 INCH HAIL
05/18/00 DEKALB REPORTED BY STORM
SPOTTER AT NIU
1210 PM DIXON IL 1.75 INCH HAIL
05/18/00 LEE REPORTED BY PUBLIC.
1243 PM 1 E ALGONQUIN IL .75 INCH HAIL
05/18/00 MCHENRY REPORTED BY STORM
SPOTTER 1 MILE NORTH OF
ROUTES 25 AND 62.
1245 PM BARRINGTON HILLS IL 1.75 INCH HAIL
05/18/00 LAKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1252 PM IL 1.75 INCH HAIL
05/18/00 BOONE REPORTED BY LAW
ENFORCEMENT OFFICIAL IN
SOUTHERN PART OF COUNTY.
1257 PM 2 E LAKE ZURICH IL 1.75 INCH HAIL
05/18/00 LAKE VEHICLES DAMAGED
QUENTIN ROAD AND ROUTE
22 REPORTED BY
EMERGENCY MANAGEMENT.
1258 PM LAKE ZURICH IL 1.75 INCH HAIL
05/18/00 LAKE REPORTED BY STORM
SPOTTER.
0105 PM 5 E OREGON IL .75 INCH HAIL
05/18/00 OGLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0105 PM 3 NE VERNON HILLS IL .75 INCH HAIL
05/18/00 LAKE REPORTED BY EMERGENCY
MANAGEMENT AT ROUTES 21
AND 60.
0110 PM 3 E MARENGO IL .75 INCH HAIL
05/18/00 MCHENRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0114 PM 2 N LAKE FOREST IL 1 INCH HAIL
05/18/00 LAKE REPORTED BY EMERGENCY
MANAGEMENT AT WELSEY
AND ROUTE 41.
0115 PM DAVIS JCT IL .75 INCH HAIL
05/18/00 OGLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0121 PM 2 SE WOODSTOCK IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
0126 PM POLO IL 2 INCH HAIL
05/18/00 OGLE REPORTED BY EMERGENCY
MANAGEMENT.
0130 PM MC HENRY IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT 1MILE EAST
OF ROUTE 31.
0130 PM 1 S HOLIDAY HILLS IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
0133 PM MC HENRY IL .75 INCH HAIL
05/18/00 MCHENRY AT STRATTON LOCK AND DAM
0133 PM IL 1.75 INCH HAIL
05/18/00 BOONE REPORTED BY LAW
ENFORCEMENT OFFICIAL IN
SOUTHERN PART OF COUNTY.
0134 PM 9 NW KIRKLAND IL 1.75 INCH HAIL
05/18/00 DEKALB REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0143 PM PRAIRIE GROVE IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
0144 PM WOODSTOCK IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT AT ROUTES 14
AND 47.
0146 PM OREGON IL .75 INCH HAIL
05/18/00 OGLE REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, May 18, 2:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
205 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM STREAMWOOD IL 1.75 INCH HAIL
05/18/00 COOK REPORTED BY PUBLIC.
1140 AM CAROL STREAM IL 1.75 INCH HAIL
05/18/00 DUPAGE REPORTED BY PUBLIC.
1145 AM WOOD DALE IL 1.5 INCH HAIL
05/18/00 DUPAGE REPORTED BY STORM
SPOTTER AT THORNDALE
AND WOOD DALE ROADS
1145 AM 1 N WOODSTOCK IL .75 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
1145 AM ITASCA IL 1.75 INCH HAIL
05/18/00 DUPAGE REPORTED BY PUBLIC.
1147 AM BLOOMINGDALE IL 1 INCH HAIL
05/18/00 DUPAGE REPORTED BY EMERGENCY
MANAGEMENT.
1157 AM MORTON GROVE IL 1.5 INCH HAIL
05/18/00 COOK REPORTED BY STORM
SPOTTER.
1200 PM DE KALB IL .88 INCH HAIL
05/18/00 DEKALB REPORTED BY STORM
SPOTTER.
1200 PM NILES IL 2.75 INCH HAIL
05/18/00 COOK REPORTED BY STORM
SPOTTER.
1202 PM DE KALB IL 1 INCH HAIL
05/18/00 DEKALB REPORTED BY STORM
SPOTTER AT NIU
1205 PM DES PLAINES IL .75 INCH HAIL
05/18/00 COOK REPORTED BY PUBLIC.
1210 PM DIXON IL 1.75 INCH HAIL
05/18/00 LEE REPORTED BY PUBLIC.
1243 PM 1 E ALGONQUIN IL .75 INCH HAIL
05/18/00 MCHENRY REPORTED BY STORM
SPOTTER 1 MILE NORTH OF
ROUTES 25 AND 62.
1245 PM BARRINGTON HILLS IL 1.75 INCH HAIL
05/18/00 LAKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1252 PM IL 1.75 INCH HAIL
05/18/00 BOONE REPORTED BY LAW
ENFORCEMENT OFFICIAL IN
SOUTHERN PART OF COUNTY.
1257 PM 2 E LAKE ZURICH IL 1.75 INCH HAIL
05/18/00 LAKE VEHICLES DAMAGED
QUENTIN ROAD AND ROUTE
22 REPORTED BY
EMERGENCY MANAGEMENT.
1258 PM LAKE ZURICH IL 1.75 INCH HAIL
05/18/00 LAKE REPORTED BY STORM
SPOTTER.
0100 PM LIBERTYVILLE IL .75 INCH HAIL
05/18/00 LAKE REPORTED BY PUBLIC.
0105 PM 3 NE VERNON HILLS IL .75 INCH HAIL
05/18/00 LAKE REPORTED BY EMERGENCY
MANAGEMENT AT ROUTES 21
AND 60.
0105 PM 5 E OREGON IL .75 INCH HAIL
05/18/00 OGLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0110 PM 3 E MARENGO IL .75 INCH HAIL
05/18/00 MCHENRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0114 PM 2 N LAKE FOREST IL 1 INCH HAIL
05/18/00 LAKE REPORTED BY EMERGENCY
MANAGEMENT AT WELSEY
AND ROUTE 41.
0115 PM DAVIS JCT IL .75 INCH HAIL
05/18/00 OGLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0121 PM 2 SE WOODSTOCK IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
0126 PM POLO IL 2 INCH HAIL
05/18/00 OGLE REPORTED BY EMERGENCY
MANAGEMENT.
0130 PM 1 S HOLIDAY HILLS IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
0130 PM MC HENRY IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT 1MILE EAST
OF ROUTE 31.
0133 PM IL 1.75 INCH HAIL
05/18/00 BOONE REPORTED BY LAW
ENFORCEMENT OFFICIAL IN
SOUTHERN PART OF COUNTY.
0133 PM MC HENRY IL .75 INCH HAIL
05/18/00 MCHENRY AT STRATTON LOCK AND DAM
0134 PM 9 NW KIRKLAND IL 1.75 INCH HAIL
05/18/00 DEKALB REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0143 PM PRAIRIE GROVE IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
0144 PM WOODSTOCK IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT AT ROUTES 14
AND 47.
0146 PM OREGON IL .75 INCH HAIL
05/18/00 OGLE REPORTED BY EMERGENCY
MANAGEMENT.
0155 PM GRAYSLAKE IL .75 INCH HAIL
05/18/00 LAKE REPORTED BY EMERGENCY
MANAGEMENT.
0200 PM LIBERTYVILLE IL 1 INCH HAIL
05/18/00 LAKE REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, May 18, 2:16 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
216 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM STREAMWOOD IL 1.75 INCH HAIL
05/18/00 COOK REPORTED BY PUBLIC.
1140 AM CAROL STREAM IL 1.75 INCH HAIL
05/18/00 DUPAGE REPORTED BY PUBLIC.
1145 AM WOOD DALE IL 1.5 INCH HAIL
05/18/00 DUPAGE REPORTED BY STORM
SPOTTER AT THORNDALE
AND WOOD DALE ROADS
1145 AM 1 N WOODSTOCK IL .75 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
1145 AM ITASCA IL 1.75 INCH HAIL
05/18/00 DUPAGE REPORTED BY PUBLIC.
1147 AM BLOOMINGDALE IL 1 INCH HAIL
05/18/00 DUPAGE REPORTED BY EMERGENCY
MANAGEMENT.
1157 AM MORTON GROVE IL 1.5 INCH HAIL
05/18/00 COOK REPORTED BY STORM
SPOTTER.
1200 PM DE KALB IL .88 INCH HAIL
05/18/00 DEKALB REPORTED BY STORM
SPOTTER.
1200 PM NILES IL 2.75 INCH HAIL
05/18/00 COOK REPORTED BY STORM
SPOTTER.
1202 PM DE KALB IL 1 INCH HAIL
05/18/00 DEKALB REPORTED BY STORM
SPOTTER AT NIU
1205 PM DES PLAINES IL .75 INCH HAIL
05/18/00 COOK REPORTED BY PUBLIC.
1210 PM DIXON IL 1.75 INCH HAIL
05/18/00 LEE REPORTED BY PUBLIC.
1243 PM 1 E ALGONQUIN IL .75 INCH HAIL
05/18/00 MCHENRY REPORTED BY STORM
SPOTTER 1 MILE NORTH OF
ROUTES 25 AND 62.
1245 PM BARRINGTON HILLS IL 1.75 INCH HAIL
05/18/00 LAKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1252 PM IL 1.75 INCH HAIL
05/18/00 BOONE REPORTED BY LAW
ENFORCEMENT OFFICIAL IN
SOUTHERN PART OF COUNTY.
1257 PM 2 E LAKE ZURICH IL 1.75 INCH HAIL
05/18/00 LAKE VEHICLES DAMAGED
QUENTIN ROAD AND ROUTE
22 REPORTED BY
EMERGENCY MANAGEMENT.
1258 PM LAKE ZURICH IL 1.75 INCH HAIL
05/18/00 LAKE REPORTED BY STORM
SPOTTER.
0100 PM LIBERTYVILLE IL .75 INCH HAIL
05/18/00 LAKE REPORTED BY PUBLIC.
0105 PM 3 NE VERNON HILLS IL .75 INCH HAIL
05/18/00 LAKE REPORTED BY EMERGENCY
MANAGEMENT AT ROUTES 21
AND 60.
0105 PM 5 E OREGON IL .75 INCH HAIL
05/18/00 OGLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0110 PM 3 E MARENGO IL .75 INCH HAIL
05/18/00 MCHENRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0114 PM 2 N LAKE FOREST IL 1 INCH HAIL
05/18/00 LAKE REPORTED BY EMERGENCY
MANAGEMENT AT WELSEY
AND ROUTE 41.
0115 PM DAVIS JCT IL .75 INCH HAIL
05/18/00 OGLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0121 PM 2 SE WOODSTOCK IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
0126 PM POLO IL 2 INCH HAIL
05/18/00 OGLE REPORTED BY EMERGENCY
MANAGEMENT.
0130 PM 1 S HOLIDAY HILLS IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
0130 PM MC HENRY IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT 1MILE EAST
OF ROUTE 31.
0133 PM IL 1.75 INCH HAIL
05/18/00 BOONE REPORTED BY LAW
ENFORCEMENT OFFICIAL IN
SOUTHERN PART OF COUNTY.
0133 PM MC HENRY IL .75 INCH HAIL
05/18/00 MCHENRY AT STRATTON LOCK AND DAM
0134 PM 9 NW KIRKLAND IL 1.75 INCH HAIL
05/18/00 DEKALB REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0143 PM PRAIRIE GROVE IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT.
0144 PM WOODSTOCK IL 1 INCH HAIL
05/18/00 MCHENRY REPORTED BY EMERGENCY
MANAGEMENT AT ROUTES 14
AND 47.
0146 PM OREGON IL .75 INCH HAIL
05/18/00 OGLE REPORTED BY EMERGENCY
MANAGEMENT.
0155 PM GRAYSLAKE IL .75 INCH HAIL
05/18/00 LAKE REPORTED BY EMERGENCY
MANAGEMENT.
0200 PM LIBERTYVILLE IL 1 INCH HAIL
05/18/00 LAKE REPORTED BY EMERGENCY
MANAGEMENT.
0205 PM STILLMAN VLY IL .75 INCH HAIL
05/18/00 OGLE REPORTED BY LAW
ENFORCEMENT OFFICIAL ON
ROUTE 72.
0211 PM MUNDELEIN IL .75 INCH HAIL
05/18/00 LAKE REPORTED BY COOPERATIVE
OBSERVER.The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:41 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 34 min |
| May 18, 11:59 AM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 31 min |
| May 18, 12:05 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Ogle | 25 min |
| May 18, 12:19 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 41 min |
| May 18, 12:19 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 41 min |
| May 18, 12:35 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 40 min |
| May 18, 12:58 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Lake, McHenry | 62 min |
| May 18, 2:02 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 58 min |
| May 18, 2:14 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Ogle, Winnebago | 61 min |
| May 18, 2:56 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 49 min |
| May 18, 3:22 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 53 min |
| May 18, 3:45 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 60 min |
| May 18, 4:23 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 67 min |
| May 18, 5:00 PM CDT | Severe Thunderstorm Warning | LOT | Kendall | 60 min |
| May 18, 5:07 PM CDT | Tornado Warning | LOT | LaSalle | 23 min |
| May 18, 5:21 PM CDT | Tornado Warning | LOT | Livingston | 24 min |
| May 18, 5:29 PM CDT | Tornado Warning | LOT | Grundy, LaSalle | 31 min |
| May 18, 5:33 PM CDT | Severe Thunderstorm Warning | LOT | Will | 57 min |
| May 18, 5:45 PM CDT | Tornado Warning | LOT | Livingston | 30 min |
| May 18, 5:51 PM CDT | Tornado Warning | LOT | Kankakee, Will | 39 min |
| May 18, 6:01 PM CDT | Tornado Warning | LOT | Ford, Livingston | 44 min |
| May 18, 6:13 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 32 min |
| May 18, 6:25 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 35 min |
| May 18, 6:33 PM CDT | Tornado Warning | LOT | Ford, Livingston | 27 min |
| May 18, 6:36 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 39 min |
| May 18, 6:36 PM CDT | Severe Thunderstorm Warning | LOT | Will | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.